MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12XTORQ100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Hypotension is included as a possible complication in the instructions for use (ifu) for the indigo lightning system.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a thrombectomy procedure to remove clot located at the baseline (bl) and treatment (tx) using an indigo system aspiration catheter 12 (cat12) and lightning aspiration tubing (lightning).It was reported that hypotension was encountered during the procedure.The patient required fluid bolus, neo-synephrine, and levophed infusion with returning of baseline blood pressure to 106/49 mmhg and heart rate of 72 bpm.The clinical deterioration was reported to be adverse event with a possible relationship to the indigo aspiration system and index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by independent medical reviewer (imr) on 03/13/2023: 1.Section b.Box 5.Describe event or problem.Note: the hypotension was previously adjudicated to be a serious adverse event with a possible relationship to the indigo aspiration system and index procedure.However, on (b)(6) 2023, additional information received adjudicated that the hypotension was unrelated to the indigo aspiration system with a definite relationship to the index procedure.Therefore, this event is not considered reportable against the indigo aspiration system.H3 other text : placeholder.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a thrombectomy procedure to remove clot located at the baseline (bl) and treatment (tx) using an indigo system aspiration catheter 12 (cat12) and lightning aspiration tubing (lightning).It was reported that hypotension was encountered during the procedure.The patient required fluid bolus, neo-synephrine, and levophed infusion with returning of baseline blood pressure to 106/49 mmhg and heart rate of 72 bpm.The clinical deterioration was reported to be adverse event with a possible relationship to the indigo aspiration system and index procedure.On 13-mar-2023, additional information received indicated that the independent medical reviewer (imr) adjudicated the hypotension to be unrelated to the indigo aspiration system with a definite relationship to the index procedure.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15649741
Report Number3005168196-2022-00491
Device Sequence Number17633877
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public815948022560
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberH12907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005